Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Index of Fredholm operators


Author: Kung Wei Yang
Journal: Proc. Amer. Math. Soc. 41 (1973), 329-330
MSC: Primary 47B30
MathSciNet review: 0318946
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X,Y,Z$ be Banach spaces, and let $ T:X \to Y$ and $ S:Y \to Z$ be Fredholm operators. Let $ \operatorname{ind} (T)$ denote the index of $ T$. A short proof is given for the identity $ \operatorname{ind} (ST) = \operatorname{ind} (S) + \operatorname{ind} (T)$.


References [Enhancements On Off] (What's this?)

  • [1] Hyman Bass, Algebraic 𝐾-theory, W. A. Benjamin, Inc., New York-Amsterdam, 1968. MR 0249491 (40 #2736)
  • [2] J. Dieudonné, Foundations of modern analysis, Academic Press, New York-London, 1969. Enlarged and corrected printing; Pure and Applied Mathematics, Vol. 10-I. MR 0349288 (50 #1782)
  • [3] Richard S. Palais, Seminar on the Atiyah-Singer index theorem, With contributions by M. F. Atiyah, A. Borel, E. E. Floyd, R. T. Seeley, W. Shih and R. Solovay. Annals of Mathematics Studies, No. 57, Princeton University Press, Princeton, N.J., 1965. MR 0198494 (33 #6649)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B30

Retrieve articles in all journals with MSC: 47B30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1973-0318946-5
PII: S 0002-9939(1973)0318946-5
Keywords: Index of Fredholm operator
Article copyright: © Copyright 1973 American Mathematical Society